Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    weight gain
    avatar
    LoreneJoie posted:
    take rebifand i would like to hear some info on two things:
    does rebif make you gain weight?
    what is a safe appetite supressant for those of us with ms?
    i am getting bigger and bigger.
    i have no willpower left for this, and i would like to know what you guys out there do
    Reply
     
    avatar
    LadeeEmpress responded:
    OMG...I am dealing with the same thing. Before I was diagnosed, I had lost a great deal of weight which is common with MS. Now that I am on copaxone and a whole host of other crap...I am packing on the pounds. It is a double edged sword because you want to be well but I also don't want to be HUGE. I wasn't a small girl to begin with but now I feel out of control. Any help would be great!
     
    avatar
    LoreneJoie replied to LadeeEmpress's response:
    Thanks for replying. I thought there would be more people out there with this problem. Please let me know if you learn anything helpful for this area. I want to excercise, but I don't feel good a lot of the time... but I am going to try to get back to it. I have really gained the pounds the past couple of years, not near as much activity as before. I seem to crave sweets a lot also. mmmmm see It is like a double edged sword, you are right. Your baby is cute! thanks again
     
    avatar
    tlltroy responded:
    I would be in the same situation with everyone here. I don't take Rebif ,but I'm on Copaxone. I gained weight right after my DX ,and it's been a huge struggle to get it off. I blamed the Copaxone for the gain, but now I wonder if it the stress of the DX etc.

    I've started walking and in a few weeks I'm going to start a water exercise class at the Y.
     
    avatar
    Jeffrey A Rumbaugh, MD, PhD replied to tlltroy's response:
    Weight gain is not a typical side effect of Rebif, Copaxone, and the other standard MS disease modifying agents. Certainly, changes in how you feel, which could more indirectly be related to the medication, might affect your appetite or your weight. Other medications you might be on could cause weight gain. Inability or decreased ability to exercise could also contribute. You should exercise if possible, not only to keep the weight off, but because, to the extent that exercise helps you maintain your strength, coordination, and balance, it might help you compensate for any problems the MS can cause. With regards to what to do about your weight gain: you should talk to your primary care provider about it. Weight gain is a huge problem in this country (whether you have MS or not), so PCPs have lots of experience helping people fight that problem.
     
    avatar
    fitgirl123 replied to Jeffrey A Rumbaugh, MD, PhD's response:
    I started taking Copaxone 3 months ago.. With NO change in my diet or exercise I gained 7lbs.. I guess the %3 incidence of weight gain should go up to 70% weight gain. .Most people I talk to have gained weight on this mediation. I stick to a dieting deficit with no cheating.. All my foods are non processed, lean meats, veggies, lots of water and I workout daily.. I am unable to lose the weight.. not even an ounce in 2 months. I LOVE dieting and not getting anywhere. Very frustrating and I really dont see the benefit of this med as I still dont feel good. I dont know what else to do.. I guess get fat and still be sick! I have always lived a life style of a healthy diet and exercise.. How did this happen!
     
    avatar
    fitgirl123 replied to tlltroy's response:
    Its the medicine. This is the only change that I had.. My doctor tells me "its not the medicine" but it is. I haven't done anything different and bam! Clothes are too tight!
     
    avatar
    she333 replied to fitgirl123's response:
    I have been on Reif for 4 weeks and I too have gained weight and my pants are tight. I still run my 4 miles each day, lift my normal weights and my diet has not changed at all! I was in remission for 13 years without taking any meds. After my first relapsed in 13 years and my Dr. put me on the Rebif....why would I want to continue this drug if it makes me fat, and bummed out about how I look and feel. I will take my chances and have another fantastic 13 years of remission.
     
    avatar
    Elizabeth_WebMD_Staff replied to she333's response:
    Hi she333,

    I wanted to pop in, welcome you and let you know the discussion you are responding to is an older one and the original posters may not be following it.

    You may want to begin a new discussion to share your experience and success with Rebif. I'm sure others can benefit from your comments.

    Best wishes for continued remission!
    Elizabeth


    Featuring Experts

    Stephanie knows multiple sclerosis as a patient and as a nurse. Stephanie was diagnosed with multiple sclerosis in 2013. Shortly after being diagnosed...More

    Helpful Tips

    Help Our Community & Experts Help You - Please Read
    Welcome to the WebMD Multiple Sclerosis Community! Please don't respond to this discussion. Instead, please read before you start your ... More
    Was this Helpful?
    107 of 109 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.